Author Topic: Need help tapering from 1 mg of Clonazapam  (Read 552 times)

[Buddie]

Need help tapering from 1 mg of Clonazapam
« on: January 27, 2023, 05:52:04 pm »
I am about to start a taper from 1mg if Clonazapam. I take 0.5 before bed and 0.5 in the morning. My physiatrist suggested a get it compounded as he knows I want to go slow due to a horrific Ativan cold Turkey experience recommended by my gp.

What is the best way to taper this down? I need a schedule to follow. My body still hasnít fully recovered from the ativan ct but I donít want to wait on the Clonazapam too long.

I have been on it now for 2 months. I was on Ativan 3 months and went ct from 1.75 mg.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #1 on: January 28, 2023, 01:07:29 pm »
First, lets get some information from you so you can put it into your signature.  This will allow members to see whatís going on with you without having to read back through your posts, theyíll be able to help you at a glance.  Here are the instructions. Add your history/signature

What size pills do you have, most members can dry cut for quite awhile, itís easiest then when the doses get smaller they will look at compounding.  Itís good your doctor is willing to write the script.  Are you taking any other medications, thatís helpful information to put in your signature.

You want to go slow, what rate are you thinking?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #2 on: January 28, 2023, 10:37:21 pm »
I have 0.5 mg tabs currently. I know I can get 0.25 tabs. I calculated out the Ashton method and it will take 420 days @ 10% a cut. That seems like a long time. I am so scared because of what I went through with the ct of Ativan. That is what is causing me the most anxiety right now. That and the fact that I am not currently working and feel like I have ruined my life.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #3 on: January 29, 2023, 02:14:26 pm »
Clonazepam also comes in .125 mg oral disintegrating tablets so you have choices.

I know you need an idea of how long your taper will take but the best tapers are those in which we use our symptoms to guide us so its difficult to determine a timeline.  Another good way to look at is not placing importance on the taper itself, youíre incorporating this process into your daily life, its not about the end date, its about using the taper process to live your life, itís simply a tool. 

Thank you for filling out your signature.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #4 on: January 29, 2023, 04:30:52 pm »
The thing is I have some left over symptoms from the ativan ct. I get some tinnitus and have anxiety as well as blurry vision. I donít want to wait for those to go away before I start weaning. But I canít go back to where I was- bed ridden for 3 weeks. Getting off this demon pill med and healing is possible. I have to believe it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #5 on: January 29, 2023, 05:18:26 pm »
Does it make sense to wait longer or just start the process?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #6 on: January 29, 2023, 08:20:55 pm »
The symptoms you describe doesn't sound like you're miserable and suffering. We just need you to be functional  i.e. being able to do what is expected of you. It doesn't necessarily mean you're feeling great or have no symptoms. Two months of holding with the symptoms you're describing sounds good to me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #7 on: January 29, 2023, 08:34:31 pm »
Thank you. Iím having a hard day today, on the verge of tears all day. I havenít been doing all that is expected of me as I went on short term work leave. I have to get back to work.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need help tapering from 1 mg of Clonazapam
« Reply #8 on: January 29, 2023, 11:06:56 pm »
I am sorry it's so difficult. I understand what you're going through. You can look at my signature. I went from 2mg to 0.5mg Clonazepam and made another 50% cut. It sent me down a spiral where I was bedridden and couldn't function at all. I was vomiting, had diarrhea, could barely lift my head off the pillow. Where you reinstated, I updosed to become functional again. I also couldn't work. I updosed and took about 6 weeks to stabilize before starting to taper again. Ever since that disastrous start, I have been functional and my symptoms were manageable. It wasn't easy, but I never felt as sick and acute as during those massive cuts.

I do have to say that feeling depressed and on the verge of crying is also super normal, you're not alone. I had those coming and going during my taper. I still have it now that I'm done tapering and in recovery. It sucks, but you'll pull through. You've got this.  :smitten:

If you do feel you need more time to stabilize at this dose though, you can take a couple more weeks. There's no rush.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.